SHARE Metastatic Breast Cancer

Xeloda/chest pains

Has anyone else experienced chest pains on Xeloda 3,000 mgs a day, i did fine the first week with the 2,000 mgs a day, then a week off, then the ,3,000 mgs a day by the 3rd day i started getting chest pains then each day it got worse and worse, then started going into my shoulders, by the 7th day i ended up in the E.R. and was admitted for 3 days, they did EKG 3 separate times, chest xray, cat scan, neck x rays and a stress test, all my test came back ok, all the doctors(although they aren't oncologist) think it is due to the Xeloda, has anyone had this problem, i wanna go back to the 2,000 a day, but i don't think that's enough to kill the cancer, is anyone else on 2,000 mgs a day? Has anyone had chest pains at any dose??

6 Replies
oldestnewest

Hi tessibop2002,

I'm on 2,000 mgs of Xeloda a day, 2 weeks on and one off. Yes, I've felt some chest pain on and off. I was a little worried about it. But I never have had the degree of pain that you experienced. I know that my Oncologist told me from the beginning that 3,000 mgs a day is an awful lot for a body to take. I've never been on that dosage.

It could very well be the Xeloda is causing your problems. What does your Oncologist say? Maybe he can adjust your dosage so that you get enough of the drug but not all those side effects.

I haven't seen my tumor marker results yet, so I don't know if my dosage is doing its job. I'll know Tuesday.

I'm sorry to hear that you've had such pain and trouble lately. Did you stop the 3,000 mgs? And does your doctor look at your tumor markers every month?

The medicines we take all have side effects. We each react differently to them. It's very trying to get treated adequately but be able to function half-way decently. We have to deal with it as best we can I guess. And lots of times that's not easy!

Hope you're feeling better. Do take care. Kats3

2 likes
Reply

Kats 3

I am on my week off till Wednesday, then i am only taking 2, i go to my oncologist Thursday, I am telling him i am only taking 2, I called him b4 i went to e.r. and he said if it gets any worse go to e.r. for lung scan to see if its a blood clot and in the same sentence he said that he doesn't think the chest pains were related to the Xeloda, i asked if he had any other patients with this problem with Xeloda, of course he said no. So when i got home i got online and researched and found allot of people with the same reaction I got from the three pills, i printed it all out and am bringing it with me, because im not gonna argue with him that it wasnt from the xeloda. Now how long have you been on the xeloda 2,000 a day? have you had any improvement? Im afraid hes gonna say 2,000 a day isnt gonna do anything :(

2 likes
Reply

No chest pains but hand and foot soreness- I'm on 7 days off - 7 on at 3000mg. There is no right or wrong way to take it - hope your doctor gives you some leeway-I've been on this shit now for over a year- it does work!!hope you get good numbers!!

2 likes
Reply

Hi there. My oncologist started me "gently" on 2000mg Xeloda a day, 2 weeks on and 1 off. Within about 2 days I had the weird chest pains - centre just below the collar bones and in a couple of days it seemed to go but I was very tired at first. After 3 cycles I had good results - liver met shrinking - but she put me up to 2500mg anyway and I am now on cycle 11. I still have occasional bouts of the chest discomfort for a day or two most cycles - it starts with activity such as fast walking, sweeping the garden leaves or climbing stairs. Seems to extend up into my neck at its worst but no tests have shown any problems other than the shrinking liver met. My oncologist did say 2500mg was a good level and more would cause me further discomfort - she seemed to think the chest was linked to the Xeloda but could not come up with any effective treatment tho suggested antacids. Have really only had some light peeling under feet and tips of fingers which goes away with liberal applications of lanolin cream so feel comfortable on the Xeloda and hope its good effects last! A friend was put on 8000mg right off the bat and had a dreadful reaction - was in ICU for some time. My oncologist says we are all sensitive to it in our own way and one should start lower and rather work up till the good and bad balance out.

Good luck and hope you feel better.

2 likes
Reply

My chest pains were also in my collar bone area and in my chest, it was so bad, especially if i tried to take a deep breath, it was almost like a spasm,I looked it up on the internet and its called Vasospasms (coronary artery spasms) Mine were so bad i was in the hospital for 3 days, i guess everyone is different.

1 like
Reply

I've been on the X since December 2016 (3000 per day 2 weeks on one off) So far all my chest pains have been traced back to stomach issues from too much acid. Pepcid isisnt enough to handle it (even with massive amounts of Rolaids) and Protonix worked pretty good with some break through acid but tolerable and of course I was advised and then researched and then sent research to onco that PPI (proton pump inhibitors) affect how the X is absorbed and makes it less effective... basically creating a vicious circle of ineffectiveness. LOL Its caused me a couple of bouts of chest pain just behind the sternum. My collar bone where my port runs gets pains in it but I usually blame the port and changing position helps. Maybe look into the Vasospasms mentioned by Tessibop.

HFS (hand foot peeling burning and general crap) I found 400 iu of vitamin E a day and Lubriderm on the feet in am and pm, wear thick sox and NEVER walk barefoot at 2pm on asphault (ask me how I learned that one LOL)

I generally take a zofran half an hour before the X and the nausea is tolerable. Still not much of a desire for food but I'm not starving. Fatigue is a huge issue but when I was regular at the gym on the walking machine and the eliptical thing it helped. Only did half an hour every other day and then napped after but it helped. Vacation got me off my routine tho.

Ma~

Reply

You may also like...